LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Advice regarding meds

 - UBBFriend: Email this page to someone!    
Author Topic: Advice regarding meds
Ellen101
Frequent Contributor (1K+ posts)
Member # 35432

Icon 1 posted      Profile for Ellen101     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am looking for some help regarding meds. When I first saw my LLNP in Jan she placed me on mepron, zith and augmentin. When i went back for my one month follow up I was having an occasional good day but still in alot of pain.

She added in bactrim. 2 weeks prior to my next follow up which was 2 months later I began feeling wonderful. Practically pain free. I mentioned at my appt i was having some pain in the soles of my feet.

She switched me to rifampin and mino. It was awful. I had horrible stomach issues and severe muscle and nerve pain for the entire 2 months till my next appt. I also felt like i was experiencing alot of neuro issues I did not previously have.

At my next appt she put me back on mepron, zith and added in bicillin. That was about 3 wks ago and its been rough. I am having an awful time with the bicllin inj due to all my muscle pain.

What Im wondering is if i should have remained on the combo that appeared to be helping me longer. Would going back on that combo be worthwhile now. [confused]

Posts: 1747 | From United States | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
faithful777
Moderator
Member # 22872

Icon 1 posted      Profile for faithful777     Send New Private Message       Edit/Delete Post   Reply With Quote 
Bicillin injections are supposed to be the next best thing to IV abx. Have you spoken to your LLNP about the pain you are in?

Do you have Bart? Usually the Rifampin is added for Bart or Ehrilichia.

--------------------
Faithful

Just sharing my experience, I am not a doctor.

Posts: 2680 | From Colorado | Registered: Oct 2009  |  IP: Logged | Report this post to a Moderator
Maryland Mom
LymeNet Contributor
Member # 2043

Icon 1 posted      Profile for Maryland Mom     Send New Private Message       Edit/Delete Post   Reply With Quote 
I think it's possible your LLNP was a little hasty in switching up your original regimen. Did she give you an explanation at the time of why? Did she think the foot pain was indicative of a coinfection that was not being effectively treated? Because if it was simply part of a herx, that does not seem like a good reason to change everything up so soon.

Discussing with your LLNP the idea of going back to your original regimen seems like a good idea in light of the trouble you've been having with bicillin.

I agree with faithful that bicillin is the next best thing to IV abx, but if your inflammation is too severe to tolerate the injections, it makes sense to go back to something tried and true.

Posts: 962 | From Charleston | Registered: Jan 2002  |  IP: Logged | Report this post to a Moderator
Ellen101
Frequent Contributor (1K+ posts)
Member # 35432

Icon 1 posted      Profile for Ellen101     Send New Private Message       Edit/Delete Post   Reply With Quote 
I know she did say one of tghe reasons for switching me to the minocycline was she wanted to get that in before the summer months.

Also perhaps the new pain in the soles of my feet led her to think I needed something different???

At my last appt I asked about going back on my original meds but due to the new neuro symptoms I think she felt I needed the bicillin instead of the augmentin and bactrim.

I'm so unsure what to do at this point....

Posts: 1747 | From United States | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
dbpei
Frequent Contributor (1K+ posts)
Member # 33574

Icon 1 posted      Profile for dbpei     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ellen, your mailbox is full.
Posts: 2352 | From New England | Registered: Aug 2011  |  IP: Logged | Report this post to a Moderator
Lymedin2010
Frequent Contributor (1K+ posts)
Member # 34322

Icon 1 posted      Profile for Lymedin2010     Send New Private Message       Edit/Delete Post   Reply With Quote 
When you mentioned foot pain, she concluded that you have Bartonella.

Rifampin and Mino are good Bart combo drugs and she was wise to get it out of the way before the sun hit with full force.

For many people Rifampin was what turned things around for them & she was hoping the same thing for you. It would have been nice if you could have kept the other meds and just added Rifampin in, but Rifampin makes a lot of other drugs partially ineffective due to interactions.

Posts: 2087 | From NY | Registered: Oct 2011  |  IP: Logged | Report this post to a Moderator
Ellen101
Frequent Contributor (1K+ posts)
Member # 35432

Icon 1 posted      Profile for Ellen101     Send New Private Message       Edit/Delete Post   Reply With Quote 
dpei I cleared them out.
Posts: 1747 | From United States | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Catgirl
Frequent Contributor (5K+ posts)
Member # 31149

Icon 1 posted      Profile for Catgirl     Send New Private Message       Edit/Delete Post   Reply With Quote 
It's generally not a good idea to go back to your old meds. At least she switched one of them (good thing).

Your doctor changed your meds based upon your symptoms. Lyme docs usually ask what is bothering you the most. I try to think of whatever three things are bothering me the most before I get to the doc's office.

Your doc sounds like she knows what she is doing. Foot pain is almost always bart (sore feet). Most docs miss this one, so be glad your doc caught it.

It's typical to bounce back and forth on your meds based upon your symptoms. It's good to try to stay on your meds for as long as you can, but if you have other symptoms that are worse than what you were treating last visit, then it's time to change them, which sounds like that's what she did.

Unfortunately, not everyone does well on rifampin. It could be you are one of these individuals. It is well worth trying it though, as it helps a lot of people with bart. I couldn't take mino (my doc put me on doxy and rifampin, which worked wonders on me).

Your doc also likely switched you back because you felt terrible on rifampin and mino, and thought she would address it in the fall. Summer time is a bad time to work on bart with doxy (makes people burn, so you have to cover up).

Maybe you could try doxy and rifampin in the fall. Or maybe your doc may feel that rifampin and/or mino is not for you. Either way, it sounds like you have a good doc.

There are other people on this board who can help you with the muscle pain from bicillin injections. If you do a search for it (right under Post A Poll at the top of this page)
you will find others who can help you (sorry, I haven't been on bicillin injections yet or I'd tell you about my experience with it).

Hang in there!

--------------------
--Keep an open mind about everything. Also, remember to visit ACTIVISM (we can change things together).

Posts: 5418 | From earth | Registered: Mar 2011  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.